Jump to content


Biomarker for Diffuse Scleroderma skin has been discovered!


Photo

Mirtazapine


  • Please log in to reply
5 replies to this topic

#1 Alice02

Alice02

    Senior Bronze Member

  • Members
  • PipPipPip
  • 75 posts

Posted 10 June 2008 - 01:16 PM

Hello everyone, my psychiatrist put on Mirtazapine15mg. I took the first pill last night and today I spent the entire day laying down on sofa with on energy at all. If anyone have taken this medication before, I would I appreciate your input.



With much love



Alice

#2 Margaret

Margaret

    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,001 posts
  • Location:Pennsylvania

Posted 10 June 2008 - 01:53 PM

Hi Alice ,

I haven't taken it but know that it is the generic form of Remeron. One of the main side effects (until you get use to it) is drowsyness or being less alert. My son is on Lexapro for autoimmune induced depression.

Take care, Everyone.
Margaret

#3 Alice02

Alice02

    Senior Bronze Member

  • Topic Starter
  • Members
  • PipPipPip
  • 75 posts

Posted 10 June 2008 - 02:37 PM

Hi Margaret, yes it is the generic name for Remeron. I was on Lexapro and I couldn't tolarete it, so my psychiatrist put on Mirtazapine. I'm sorry that your son is suffering from the depression also. I always feel sympatheric when I hear the children suffer from depression especially at early age.

Thank you



Alice

#4 Margaret

Margaret

    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,001 posts
  • Location:Pennsylvania

Posted 11 June 2008 - 02:25 AM

Hi Alice ,

My son was on the Lexapro before the diagnosis of Sclero/UCTD because of his OCD.....which comes with the autism, I was told. Anyways, he was on a low amt for the OCD but when the sclero hit, he went into a depression (so I was told) and they upped his dosage from 10 to 15 mg. He's doing OK now. I personally don't believe it was a full, blown case of depression (I wouldn't know, though) but the side affects from major fatigue, esophageal dismotility, no voice, and restrictive lung disease. If I had all those symptoms, I wouldn't be going around with a smile on my face, either!!!

That being said, I did speak with a psych doctor who specializes in autoimmune disease related depression. There is a ligitimate reason behind it and it has been proven through medical articles. The same bodily system that attacks and causes the sclero symptoms, also cause a decrease in the seratonin levels, thus the depression. I would strongly recommend meds for depression like smptoms for anyone that is having problems coping with this disease.

Take care, Everyone.
Margaret

#5 Sandy

Sandy

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 12 June 2008 - 02:42 PM

Hi Alice

I was put on Remeron and Klonopin for sleep issues in 2003. I was on it for 4 years. It takes some time. At lower dosages it will make you sleepu. The higher dosages are used for anti depressant. Lower dosages are used for sleep disturbances. I had drug induced lupus with one of the two meds. Not sure which one. When I stopped them in December 2007, it took me about 3 weeks to fall asleep, but now I'm sleeping like a baby. I do think that one of the drugs whether it's the Klonopin or the Remeron made me dependent. I was told it was the Klonopin because it is a tranquilizer. The meds help when they are to be taken at night. DO NOT TAKE during the day at this low dosage if you want to function. Hope this helps.

#6 Alice02

Alice02

    Senior Bronze Member

  • Topic Starter
  • Members
  • PipPipPip
  • 75 posts

Posted 13 June 2008 - 08:40 AM

Hi Sandy, thank you for your input. I'm feeling much better now, but the first two days I wasn't able to function at all. I m still on 15mg and I was told that is the lowest doses doctors can describe. It was describet for me for depression, it is true it does help me sleep. So that is great, but I do eat more now and I'm hoping it won't make gain so much weight.


Much love, Alice